Alert archive / Arkansas / Flash Flood Warnings in 2014
Flash Flood Warning 1, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Mar 28, 2014, 6:38 PM CDT for Bowie County, Cass County, Morris County, Texas; 4 counties in Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2014, 6:38 PM CDT (23:38 UTC)
- Expired
- Mar 28, 2014, 8:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hempstead County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Bowie County, TX, Cass County, TX, Morris County, TX
The radar
The Shreveport radar (KSHV), 105 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 11.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1548 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
407 WGUS54 KSHV 282338 FFWSHV ARC057-073-081-091-TXC037-067-343-290145- /O.NEW.KSHV.FF.W.0001.140328T2338Z-140329T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 638 PM CDT FRI MAR 28 2014 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... BOWIE COUNTY IN NORTHEAST TEXAS... THIS INCLUDES THE CITIES OF...WAKE VILLAGE...TEXARKANA...SIMMS... NEW BOSTON... CASS COUNTY IN NORTHEAST TEXAS... THIS INCLUDES THE CITY OF ATLANTA... MORRIS COUNTY IN NORTHEAST TEXAS... HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS... LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS... LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS... MILLER COUNTY IN SOUTHWEST ARKANSAS... THIS INCLUDES THE CITY OF TEXARKANA... * UNTIL 845 PM CDT * AT 636 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO REDWATER... NASH...MAUD...HOOKS...OGDEN...MANDEVILLE...GENOA AND FULTON PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 3330 9481 3374 9383 3304 9368 3298 9482 $$ 19
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 28, 4:56 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Mar 28, 4:56 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 456 PM CDT FRI MAR 28 2014 .DISCUSSION... THIS AFTERNOON A SURFACE LOW PRESSURE SYSTEM WAS MOVING INTO SOUTHERN TEXAS WITH AN INVERTED SURFACE TROUGH OF LOW PRESSURE CURVING INTO DEEP EAST TEXAS AND NORTH INTO EXTREME NORTHEAST TEXAS AND SOUTHWEST ARKANSAS. A COLD FRONT EXTENDED SOUTHWEST FROM THE NORTHEAST TEXAS ACROSS SOUTHERN ARKANSAS INTO SOUTHEAST OKLAHOMA AND DOWN ACROSS NORTH TEXAS INTO THE SURFACE LOW PRESSURE CENTER OVER SOUTH TEXAS. OUT AHEAD OF THE SURFACE LOW AND FRONTAL BOUNDARIES...THE SKIES CLEARED ALLOWING THE TEMPERATURES TO WARM INTO THE MID 70/S TO THE LOWER 80/S WHICH WILL CONTRIBUTE TO THE UNSTABLE CONDITIONS FOR THE FOUR STATE REGION. THE WARM TEMPERATURES WILL ALLOW FOR ADDITIONAL DEVELOPMENT FOR THE REST OF OUR COUNTY WARNING AREA. HAVE EXTENDED SEVERE THUNDERSTORM WATCH NUMBER 37 SOUTH TO INCLUDE OUR REMAINING COUNTIES OF DEEP EAST TEXAS AND LOUISIANA THAT WERE NOT IN THE PREVIOUS WATCH ISSUANCE'S. STRONG TO SEVERE THUNDERSTORMS NOW ONGOING OVER NORTHEAST TEXAS INTO SOUTHWEST ARKANSAS PRODUCING LARGE HAIL NEAR GOLF BALL SIZE ALONG WITH LOCALLY HEAVY RAINFALL. SEVERAL WEAK UPPER LEVEL DISTURBANCES HAVE BEEN MOVING AROUND THE BASE OF AN UPPER TROUGH TO THE WEST AND MOVING OVER THE FRONTAL BOUNDARY AND WARM SECTIONS AHEAD OF THE SURFACE BOUNDARY...HELPING THE THUNDERSTORM FORMATION. FOR THE REST OF THE AFTERNOON AND INTO THE EVENING THE UPPER TROUGH OF LOW PRESSURE OVER SOUTHWEST OKLAHOMA ACROSS NORTH TEXAS AND INTO SOUTH TEXAS WILL MOVE EAST SPREADING THE FRONTAL BOUNDARY AND SURFACE LOW EAST PROVIDING WIDESPREAD SHOWERS AND THUNDERSTORMS. LARGE HAIL IS GOING TO OCCUR FOR MANY AREAS AND PROTECTION FOR VEHICLES AND OTHER ITEMS MAY NEED TO BE ATTEMPTED UNDER COVER INTO THE EVENING. BY LATE TONIGHT THE SHOWERS AND THUNDERSTORMS WILL BE ENDING AS THE UPPER TROUGH AXIS SHIFTS EAST OF THE FORECAST AREA. RIDGING ALOFT AND ON THE SURFACE WILL MOVE INTO THE FOUR STATE REGION PROVIDING FOR A DRY PERIOD INTO THE FIRST OF NEXT WEEK WHEN ANOTHER PASSING SHORT WAVE ACROSS THE CENTRAL PLAINS SHIFTS EAST AND MAY TRAIL ENOUGH ENERGY TO PROVIDE FOR THE NORTHERN ZONES FOR A SLIGHT CHANCE OF RAIN. RAIN CHANCES WILL BE ON THE INCREASE FOR THE MIDDLE TO LATE WEEK AS A CLOSED LOW DEVELOPS OVER CALIFORNIA AND SENDS A SERIES OF UPPER DISTURBANCES THROUGH THE RESULTING SOUTHWEST FLOW TO PROVIDE SHOWERS AND THUNDERSTORMS. FOR LATE NEXT WEEK AND INTO THE WEEKEND A DRY PERIOD WILL RETURN AS RIDGING ALOFT AND ON THE SURFACE RETURN TO THE AREA. /06/ && .PRELIMINARY POINT TEMPS/POPS... SHV 53 73 45 75 49 / 60 0 0 0 0 MLU 55 71 43 73 48 / 70 0 0 0 0 DEQ 46 71 38 74 47 / 40 0 0 0 0 TXK 50 71 44 73 50 / 50 0 0 0 0 ELD 53 71 40 72 46 / 70 0 0 0 0 TYR 49 73 45 78 52 / 30 0 0 0 0 GGG 50 73 43 77 51 / 30 0 0 0 0 LFK 54 77 44 77 49 / 60 0 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06
Hazardous weather outlook, Mar 28, 11:00 AM CDT, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1100 AM CDT FRI MAR 28 2014 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-291100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1100 AM CDT FRI MAR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA... SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP AND SPREAD ACROSS THE FOUR STATE REGION...AHEAD OF A STRONG UPPER LEVEL DISTURBANCE...THAT WILL SHIFT EAST ACROSS OKLAHOMA AND TEXAS. A VERY UNSTABLE AIR MASS WILL BE IN PLACE...WITH SEVERE THUNDERSTORMS LIKELY DEVELOPING BY MID TO LATE AFTERNOON. COLD TEMPERATURES ALOFT...WILL ADD TO THE INSTABILITY WITH LARGE HAIL THE PRIMARY THREAT...ALONG WITH DAMAGING WINDS. AN ISOLATED TORNADO CAN SPIN UP. LATE THIS AFTERNOON AND INTO THE EVENING THUNDERSTORMS WILL ORGANIZE INTO CLUSTERS AND RACE RAPIDLY EAST OUT OF THE AREA BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING ACROSS THE FOUR STATE REGION. 06
In the hours before
Local storm report, Mar 28, 5:45 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
545 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM TSTM WND DMG TEXARKANA 33.45N 94.02W
03/28/2014 MILLER AR TRAINED SPOTTER
TREES DOWN...POWER LINES DOWN
&&
EVENT NUMBER SHV1400139
MDVLocal storm report, Mar 28, 6:20 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
620 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL RUSK 31.80N 95.15W
03/28/2014 E1.00 INCH CHEROKEE TX 911 CALL CENTER
&&
EVENT NUMBER SHV1400140
MDVLocal storm report, Mar 28, 6:27 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
627 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM HAIL GREENWOOD 32.44N 93.97W
03/28/2014 E1.50 INCH CADDO LA TRAINED SPOTTER
PING PONG SIZE HAIL AT GREENWOOK
&&
EVENT NUMBER SHV1400141
MDVLocal storm report, Mar 28, 6:31 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
631 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL SHREVEPORT 32.47N 93.80W
03/28/2014 E1.00 INCH CADDO LA NWS OFFICE
1 INCH HAIL AT NWS OFFICE IN SHREVEPORT
&&
EVENT NUMBER SHV1400142
MDVLocal storm report, Mar 28, 6:37 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
637 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL WASKOM 32.48N 94.06W
03/28/2014 E2.75 INCH HARRISON TX TRAINED SPOTTER
BASEBALLL SIZE HAIL WAS REOPRTED IN WASKOM TX.
&&
EVENT NUMBER SHV1400143
MDVLocal storm report, Mar 28, 6:38 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
638 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL GREENWOOD 32.44N 93.97W
03/28/2014 E1.75 INCH CADDO LA TRAINED SPOTTER
&&
EVENT NUMBER SHV1400144
MDVThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 3:53 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Morris, Red River, Titus | 37 min |
| Mar 28, 4:09 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Morris, Red River, Titus | 51 min |
| Mar 28, 4:12 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Morris, Titus, Upshur | 48 min |
| Mar 28, 4:25 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 50 min |
| Mar 28, 4:48 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Morris | 42 min |
| Mar 28, 4:53 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Cass, Harrison, Marion, Morris, Upshur | 67 min |
| Mar 28, 5:14 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 46 min |
| Mar 28, 5:14 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Panola, Rusk | 61 min |
| Mar 28, 5:28 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 47 min |
| Mar 28, 5:37 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Panola, Rusk, Shelby | 53 min |
| Mar 28, 5:54 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Morris, Red River, Titus | 51 min |
| Mar 28, 5:56 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Smith | 64 min |
| Mar 28, 5:58 PM CDT | Severe Thunderstorm Warning | SHV | Harrison | 62 min |
| Mar 28, 6:12 PM CDT | Severe Thunderstorm Warning | SHV | Panola, Shelby | 63 min |
| Mar 28, 6:19 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Panola, Rusk, Smith | 56 min |
| Mar 28, 6:48 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Cherokee, Nacogdoches, Panola, Rusk, San Augustine and 1 more | 57 min |
| Mar 28, 4:03 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Sevier | 42 min |
| Mar 28, 4:25 PM CDT | Severe Thunderstorm Warning | SHV | Union | 20 min |
| Mar 28, 4:43 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Nevada, Sevier | 62 min |
| Mar 28, 5:04 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Miller, Nevada | 56 min |
| Mar 28, 5:48 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Hempstead, Lafayette, Miller, Nevada | 57 min |
| Mar 28, 6:44 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Union | 61 min |
Nearby
Flash Flood Warnings in Arkansas, 2014Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.